MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/11 MM L; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/11 MM L; KNEE TIBIAL INSERT
Catalog Number 02.12.0311FL
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 march 2024 lot 2305659: (b)(4) items manufactured and released on 13-apr-2023.Expiration date: 2028-mar-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional component involved: gmk-sphere 02.07.1203l tibial tray fixed cemented size 3 l (k0909889) lot 2318059: (b)(4) items manufactured and released on 13-oct-2023.Expiration date: 2028-sep-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d project manager.Revision surgery after one month from primary surgery due to tibial insert dislocation of a gmk sphere implant.From visual inspection of the removed component, the insert looks damaged in its distal surface in contact with the tibial baseplate.It presents a sort of incisions of the negative shape of the tibial baseplate; these have been most likely caused by the edges of the lateral profile of the baseplate when the insert underwent body load pressure and was not engaged in the tibial tray.Looking also at the post-primary x-rays, we can notice that the insert was likely already disengaged from the baseplate right after the surgery (and so probably never engaged).In fact, the distance between the femoral component and the tibial baseplate seems too high to represent the thickness of the insert if properly engaged into the baseplate.There is no reason to suspect that the event was caused by a faulty device.Clinical evaluation performed by medical affairs department.Partial revision surgery a few weeks after primary cemented tka.The reason for the revision was insert dissociation from the baseplate.In fact, from the postoperative radiograph, it appears that the insert was already dislocated at that time, and therefore it's legitimate to hypothesize that it never got fully clipped in.The insert is mechanically damaged by improper loading; therefore, an exhaustive dimensional check cannot be performed with conclusive results.We do not think that a plausible root cause for this event can be sought in the clinical performance of the implant.
 
Event or Problem Description
Revision surgery performed due to dissociation of the inlay from the tibial baseplate 1 month after the primary surgery.The inlay has been revised.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/11 MM L
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18957292
Report Number3005180920-2024-00062
Device Sequence Number21173252
Product Code JWH
UDI-Device Identifier07630030862564
UDI-Public07630030862564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.12.0311FL
Device Lot Number2305659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian